MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD AFFIRM VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON DICKINSON CARIBE LTD. BD AFFIRM VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Model Number 446252
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with bd affirm¿ vpiii microbial identification test false positive results for trichomonas were obtained on 3 symptomatic patients.There was no report if repeat or confirmatory testing was performed.Results were reported.The following information was provided by the initial reporter: it was reported that there is an increase in positives for trichomonas.Three positive trichomonas samples in one day.This is atypical for the lab.Confirmed testing area temperature is typically 23 degrees, lysis block temperature 86 degrees.Reviewed workflow-test performed according to pi recommendations.External qc was satisfactory.Issue seemed to occur with the opening of new kit/lot#.Gardnerella was also positive on each of the pac cards along with teh trichomonas.
 
Additional Manufacturer Narrative
H.6.Investigation: quality initiated an investigation on high positivity results for trichomonas vaginalis (tv) customer claim on material 446252, batch 0330739.Negative functional test and specificity test showed satisfactory results when retention samples were tested.Visual inspection was performed to the retention samples with satisfactory results.Batch history record review was performed to the finished product, no deviation was reported, in process and qc testing were within specifications.Complaint unconfirmed.
 
Event or Problem Description
It was reported while testing with bd affirm¿ vpiii microbial identification test false positive results for trichomonas were obtained on 3 symptomatic patients.There was no report if repeat or confirmatory testing was performed.Results were reported.The following information was provided by the initial reporter: it was reported that there is an increase in positives for trichomonas.Three positive trichomonas samples in one day.This is atypical for the lab.Confirmed testing area temperature is typically 23 degrees, lysis block temperature 86 degrees.Reviewed workflow-test performed according to pi recommendations.External qc was satisfactory.Issue seemed to occur with the opening of new kit/lot#.Gardnerella was also positive on each of the pac cards along with the trichomonas.

Brand Name
BD AFFIRM VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key11621155
Report Number3008352382-2021-00106
Device Sequence Number4009862
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/12/2021
Device Model Number446252
Device Catalogue Number446252
Device Lot Number0330739
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1